Discussions that mention nexium

High & Low Blood Pressure board


Did the DR. give you a plan for stopping Lebetalol? You probably know this drug is a apha/beta blocker which can't just be stopped without another drug to take its place slowly stopping it. Are you on another b/p med? I believe you said you wern't going to take Diovan again. My Dr. told me just to stop Clonidine at one point without slowly going off of it. She thought I was on such a small dose that it didn't matter (also I was taking lebetalol & I think HCTZ at the time.) She was wrong. I got increased b/p & palpitations.

As far as meds causing acid reflux. My Heartburn/acid reflux books written by MD's say yes they can cause & aggravate acid reflux. Two beta blockers are listed. I don't
have my pkg insert handy but my PDR (drug book) lists dyspepsia as a possible side effect of Lebetalol.

My drug book also says you have to make sure other meds you're taking don't depend on gastric ph to be absorbed because Nexium will decrease ph of course.

It isn't easy being a patient is it? Glad I didn't have all this to contend with when I had 5 under 6 to care for.

Fam
Hello,

[QUOTE][QUOTE=famnd;3019619]Did the DR. give you a plan for stopping Lebetalol? You probably know this drug is a apha/beta blocker which can't just be stopped without another drug to take its place slowly stopping it. Are you on another b/p med? I believe you said you wern't going to take Diovan again.

Thank you for caring! I was given no plan whatsoever as to stopping Labetalol. He just said: stop taking it! that's all. Maybe I should reduce it by 1/2 again for a week and take 200g instead of 400, then nothing. All he'd wanted to know was why I was asking that question. I did not explain myself - should not have to! He is the doctor, not I. I don't want my headache to get worse, or get palpitations. He seems to think it's no big deal. I mentioned my non-stop 3 week old headache as a possible result of cutting my Labetalol dose by 1/2 (a lot). He did not comment on that at all. I truly wondered if it was a possible withdrawal symptom.

I am on other BP meds, Felodipine, Ramipril and Spironolactone. If I start having problems, I'll just add the alpha/beta blockers. I am not sure about the need for Nexium though.

[QUOTE]lists dyspepsia as a possible side effect of Lebetalol.

Nothing will surprise me anymore!

[QUOTE]My drug book also says you have to make sure other meds you're taking don't depend on gastric ph to be absorbed because Nexium will decrease ph of course.

I have no idea how to go about that! I guess I'll have to dig up my drug sheets again....is this info usually listed on the drug sheets? I don't remember ever coming across this information anywhere.

Thanks for your help. Much appreciated.

Flowergirl
Correction in regard to stomach ph & Nexium. Nexium will INCREASE not decrease ph. That means the stomach will become more alkaline than acidic. Ph runs from 1-6 being acidic & 8-14 being alkaline. One of the drugs that can be affected is iron. The drug book says 4-8 wks is the usual treatment period. Sorry for that error. Fam